What causes exessive sweating while being cold


Q: It is almost winter, temperatures are quite low.
I sit in front of my computer, feeling cold, (almost shivering) and yet sweating rivers from my armpits.
I have noticed that the excessive armpit sweating starts when i drink coffee or red wine.
This is a quite new problem for me ( ~2-3 years)
I have been sweating excessively from the palms of my hands and also my feet since i was a kid. I sweat regardless if it is hot in the summer or extreme cold in winter. It just never really stops. My hands are freezing and still sweating. But I'm used to it already and accepted that this is who I am. I never really sweat on my face, back, or any other part of my body except when i am exercising.

However the armpit problem is really bothering me. It is so much sweat that it drips and wets my pants in the belt area! I can feel every drop. There are maybe around 5 drops per minute.

What is going on? Is it only the coffee ? I haven't changed my coffee intake, i have been drinking 1-2 cups of coffee since forever and never had this armpit problem before. It just suddenly started and is really bothering me. I am also not taking any medication.

What can i do? ( I doubt that it is only the coffee causing this problem)
What tests should i consider taking?
What type of specialist can examine me ?

I am 28 years old.
Height: 184
Weight: 85-90kg
Thank you in advance

Symptoms:  Excessive sweating while cold

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...

Q: Hi, i live in guyana , about two year ago i found out i have hrdorcephalus and at that time i was 20 years old, howev...

Q: Hi. This is more of a psychologist question that I would like help with. I have this friend that I'm really obsesse...

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon